# SDR 2006FA0000678

- Difficulty date: July 13, 2006
- Submitted: July 17, 2006
- Operation: General aviation
- Aircraft: N4WE
- Make and model: Piper PA-42-1000
- Aircraft serial: 425527041
- Engine: Garrtt TPE331*
- System (JASC): 3210 · Main Landing Gear
- Part: Fork
- Part number: 7521604
- Condition: Cracked
- Location: Lt Main Gear
- Part time: 1,934 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT REPORTED A LEAKING LT MAIN GEAR STRUT, BUT WAS LEAKING FROM JOINT BETWEEN ALUMINUM FORK ASSY AND CHROMED STEEL STRUT TUBE.  STRUT DISASSEMBLED AND A RADIAL CRACK WAS FOUND, 2 INCH LOGN AND .5 INCH.  BELOW TOP OF ALUMINUM FORK ASSY.  A SERIOUS ACCIDENT COULD RESULT IF THE FORK ASSY DETACHED UPON LANDING.  NO DAMAGE OR HARD LANDINGS REPORTED.  (K)
